Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Charleston, SC

March 5, 20134 counties in Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 5, 2013, 8:02 PM EST for 4 counties in Georgia; Allendale County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 5, 2013, 8:02 PM EST (01:02 UTC)
Expired
Mar 5, 2013, 8:45 PM EST
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WUUS52 KCHS 060102
SVRCHS
GAC031-043-165-251-SCC005-060145-
/O.NEW.KCHS.SV.W.0006.130306T0102Z-130306T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EST TUE MAR 5 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 PM EST

* AT 800 PM EST...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM 21 MILES NORTHWEST OF MILLETT TO 11 MILES SOUTHWEST
  OF HERNDON...MOVING EAST AT 55 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HERNDON...ALINE...PERKINS...METTER...MILLEN...WESTSIDE...
  SCARBORO...MILLETT...WOODCLIFF...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3292 8209 3296 8185
      3292 8175 3304 8157 3310 8162 3316 8154
      3311 8136 3312 8119 3308 8114 3278 8134
      3274 8142 3268 8140 3224 8173 3232 8224
TIME...MOT...LOC 0100Z 270DEG 50KT 3336 8163 3268 8218

$$
2 follow-up statements
756 
WWUS52 KCHS 060126
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EST TUE MAR 5 2013

GAC031-043-165-251-SCC005-060145-
/O.CON.KCHS.SV.W.0006.000000T0000Z-130306T0145Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-CANDLER GA-ALLENDALE SC-
826 PM EST TUE MAR 5 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR PORTIONS OF SCREVEN...JENKINS...BULLOCH...CANDLER AND ALLENDALE
COUNTIES...

AT 826 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MILLETT TO CANOE POND...MOVING EAST AT 55 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
ALTMAN...BROOKLET...BURTONS FERRY LANDING...BUTTS...CAPTOLO...
DENMARK...DOVER...EMMALANE...GEORGIA SOUTHERN...HERNDON...
HILLTONIA...HOPEULIKIT...HUNTERS...LEEFIELD...METTER...
MIDDLEGROUND...MILLEN...MILLHAVEN...NEVILS...NEWINGTON...OLIVER...
PERKINS...PORTAL...PULASKI...REGISTER...ROCKY FORD...SCARBORO...
STATESBORO...SYLVANIA...WESTSIDE...WOODCLIFF...ALLENDALE...
APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...SEIGLING...SYCAMORE
AND ULMER.

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3292 8209 3296 8185
      3292 8175 3304 8157 3310 8162 3316 8154
      3311 8136 3312 8119 3308 8114 3278 8134
      3274 8142 3268 8140 3224 8173 3232 8224
TIME...MOT...LOC 0126Z 270DEG 50KT 3312 8151 3244 8206

$$
634 
WWUS52 KCHS 060143
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EST TUE MAR 5 2013

GAC031-043-165-251-SCC005-060151-
/O.EXP.KCHS.SV.W.0006.000000T0000Z-130306T0145Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-CANDLER GA-ALLENDALE SC-
843 PM EST TUE MAR 5 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...
JENKINS...BULLOCH...CANDLER AND ALLENDALE COUNTIES WILL EXPIRE AT 845
PM EST...

AT 841 PM EST...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS. 
THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS 
HAVE PASSED.

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3292 8209 3296 8185
      3292 8175 3304 8157 3310 8162 3316 8154
      3311 8136 3312 8119 3308 8114 3278 8134
      3274 8142 3268 8140 3224 8173 3232 8224
TIME...MOT...LOC 0141Z 270DEG 50KT 3311 8126 3244 8182

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 6:36 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 5, 6:36 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EST TUE MAR 5 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT AS
DEEPENING LOW PRESSURE MOVES INTO THE MID ATLANTIC STATES. THE LOW
WILL FURTHER INTENSIFY OVER THE NORTHWEST ATLANTIC WEDNESDAY AND
THURSDAY...WHILE HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
EARLY TUESDAY EVENING...A STRONG COLD FRONT WAS PUSHING QUICKLY
INTO CENTRAL GA. THIS FRONT WILL PUSH QUICKLY THROUGH THE REGION
THIS EVENING...LIKELY PUSHING OFF THE COAST BY AROUND MIDNIGHT.
STRONG/DEEP LAYER FORCING/SHEAR AND SURFACE BASED LIFTED INDICES
AROUND ZERO SUGGEST THAT THE QLCS WILL CONTINUE TO PROGRESS
QUICKLY ACROSS THE REGION THIS EVENING...PRODUCING A MEASURABLE
RAINFALL FOR LESS THAN 1-2 HOURS AT ANY GIVEN LOCATION. THE QLCS
WILL BE ACCOMPANIED BY A THREAT FOR ISOLATED SEVERE THUNDERSTORMS
WITH DAMAGING WIND GUSTS.

IN THE WAKE OF COLD FROPA...EXPECT A SHARP WIND SHIFT TO THE
W/NW...AND SUSTAINED/FOCUSED POST FROPA PRESSURE RISES WILL EASILY
SUPPORT WIND GUSTS 30-35 MPH...AND WIND GUSTS 40-45 MPH COULD
DEVELOP AND PERSIST INTO THE OVERNIGHT HOURS. WILL CONTINUE TO
MONITOR UPSTREAM TRENDS FOR A POTENTIAL WIND ADVISORY.

MUCH COLDER AIR WILL FLOOD THE REGION OVERNIGHT...AND BY DAYBREAK
TEMPERATURES IN THE UPPER 30S/LOWER 40S AND WIND CHILLS AROUND 30F
WILL BE COMMON.

LAKE WINDS...THE WINDS OVER LAKE MOULTRIE WILL REMAIN ELEVATED
THROUGH TONIGHT DUE TO A CONTINUED TIGHT PRESSURE GRADIENT AND
SUFFICIENT MIXING OF 30 TO 40 KT LOW LVL WINDS. A LAKE WIND
ADVISORY WILL THEREFORE REMAIN IN EFFECT THROUGH WEDNESDAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...THE INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK OFF THE
MID-ATLANTIC COASTLINE ON WEDNESDAY AS AN UPPER RIDGE AND ITS
ASSOCIATED HIGH PRESSURE SLOWLY BUILD EASTWARD OVER CENTRAL UNITED
STATES. A TIGHT PRESSURE GRADIENT WILL PREVAIL ACROSS THE AREA AS
THE LOW PRESSURE SYSTEM REMAINS JUST TO THE NORTH AND HIGH PRESSURE
BUILDS IN ITS WAKE. IN ADDITION...850MB TEMPERATURES WILL STRUGGLE
TO REACH POSITIVE VALUES WEDNESDAY AFTERNOON AS STRONG COLD AIR
ADVECTION DOMINATES. IN ALL...THIS WILL ALLOW ENHANCED MIXING INTO
THE 30 TO 40 KNOT BOUNDARY LAYER...RESULTING IN WINDY CONDITIONS
THROUGHOUT MUCH OF THE DAY. EXPECT WESTERLY WINDS AROUND 20 MPH
WITH GUSTS NEAR 35 MPH. THERE STILL REMAINS A POTENTIAL FOR A WIND
ADVISORY...BUT LATEST MODEL OUTPUT CONTINUES TO SUGGEST OVERALL
CONDITIONS WILL REMAIN JUST SHY OF ADVISORY LEVEL. THERE COULD BE
SOME LINGERING SCATTERED CLOUD COVERAGE WEDNESDAY MORNING...BUT
TEMPERATURES WILL BE MAINLY AFFECTED BY THE STRONG COLD AIR
ADVECTION. OVERALL...TEMPERATURES WILL REMAIN NEARLY 10 DEGREES
BELOW SEASONAL NORMALS WITH MID 50S EXPECTED ACROSS MOST AREAS. LOW
TEMPERATURES WILL ALSO REFLECT THE COLDER AIR MASS...WITH
TEMPERATURES FALLING INTO THE LOW 30S WELL INLAND TO THE MID/UPPER
30S NEAR THE COAST.

THURSDAY AND FRIDAY...THE UPPER RIDGE AND ITS ASSOCIATED HIGH
PRESSURE WILL CONTINUE TO PRESS TOWARD THE EAST COAST AS THE STRONG
LOW PRESSURE SYSTEM MOVES FURTHER AWAY FROM THE AREA. AS A
RESULT...THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN ON THURSDAY AND
850MB TEMPERATURES WILL CONTINUE TO RECOVER. IN ADDITION...A MUCH
DRIER AIRMASS WILL RESULT IN PLENTY OF SUNSHINE ALLOWING TEMPERATURES
TO CLIMB INTO THE LOW 60S ON THURSDAY. DECENT RADIATIONAL COOLING
CONDITIONS WILL DEVELOP THURSDAY NIGHT ALLOWING LOWS TO DIP INTO
THE MID TO UPPER 30S FOR MOST AREAS...BUT THE OVERALL WARMING
TREND WILL CONTINUE ON FRIDAY AS HIGHS NEAR SEASONAL NORMALS.
OVERALL...EXPECT LOW TO MID 60S ACROSS SOUTHEAST SOUTH CAROLINA ON
FRIDAY...AND NEAR 70 DEGREES CLOSER TO THE ALTAMAHA.

LAKE WINDS...THE WINDS OVER LAKE MOULTRIE WILL REMAIN ELEVATED
THROUGH WEDNESDAY EVENING DUE TO A CONTINUED TIGHT PRESSURE
GRADIENT AND SUFFICIENT MIXING OF 30 TO 40 KT WINDS. AS THERE
REMAINS THE POTENTIAL FOR A WIND ADVISORY TO BE ISSUED...THE LAKE
WIND ADVISORY COULD BE SUPERSEDED...MOST LIKELY DURING THE DAYTIME
HOURS ON WEDNESDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DRY CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK...AS SURFACE
HIGH PRESSURE AND THE AXIS OF AN UPPER RIDGE MOVE OVER THE EAST
COAST. RISING HEIGHTS ALOFT WILL SUPPORT A STEADY WARMING TREND
THROUGH THE PERIOD...WITH TEMPERATURES REACHING THE UPPER 60S TO
LOWER 70S SATURDAY AND SUNDAY...THEN PEAK SOLIDLY IN THE LOWER
70S FOR MONDAY. MEDIUM RANGE MODEL SOLUTIONS ARE THEN COMING INTO
BETTER AGREEMENT IN INDICATING A COLD FRONT APPROACHING FROM THE
WEST ON TUESDAY...HOWEVER DETAILS IN THE TIMING ARE TOO UNCERTAIN
TO MENTION ANY ASSOCIATED PRECIPITATION THIS FAR IN ADVANCE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A PERIOD OF SHOWERS/FLIGHT RESTRICTIONS APPEARS LIKELY AT BOTH
TERMINALS AS A BAND OF SHOWERS/SCATTERED THUNDERSTORMS PRECEDE A
STRONG COLD FRONT THROUGH THE REGION. AHEAD OF THE
FRONT/SHOWERS...SW WINDS WILL GUST TO 20-25 KT AND WILL BE
ACCOMPANIED BY LLWS. IN THE WAKE OF COLD FROPA...WINDS WILL SHIFT
SHARPLY TO THE W/NW AND WILL GUST TO AT LEAST 30-35 KT FOR A FEW
HOURS. WINDS COULD BRIEFLY DIMINISH JUST A BIT TOWARD DAYBREAK
BEFORE INCREASING TO GUST 30-35 KT AS THE MIXED LAYER DEEPENS
WEDNESDAY. VFR EARLY THIS EVENING...THEN AGAIN LATE TONIGHT
THROUGH WEDNESDAY.

EXTENDED AVIATION OUTLOOK...STRONG AND GUSTY SURFACE WINDS WILL
IMPACT THE TERMINALS THROUGH WEDNESDAY NIGHT.

&&

.MARINE...
MAINTAINED ONGOING SCAS/GALE WATCHES AND WARNINGS FOR ALL MARINE
ZONES. PER UPSTREAM WIND TRENDS...WILL CONSIDER UPGRADING TO A
GALE WARNING ON CHARLESTON HARBOR OVERNIGHT.

A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...AND
SURFACE LOW PRESSURE WILL DEEPEN AND TRACK TOWARD THE MID ATLANTIC
COAST. STRONG LOW LEVEL WINDS WILL PRODUCE DANGEROUS MARINE
CONDITIONS ACROSS THE WATERS TONIGHT. STRONG LOW-LVL JETTING
AHEAD OF THE FRONT WILL SUPPORT WINDS GUSTING NEAR GALE
FORCE...HOWEVER THE RISK FOR SOLID GALES WILL WAIT UNTIL AFTER
MIDNIGHT AS THE COLD FRONT PUSHES OFFSHORE. STRONG COLD AIR
ADVECTION BEHIND THE FRONT WILL SUPPORT WINDS OF 25-30 KT WITH
GUSTS TO 40 KT WITHIN 20 NM OF THE COAST AND 30-35 KT WITH GUSTS
TO 45 KT OVER THE GEORGIA OFFSHORE WATERS. GALE WARNINGS WILL
THEREFORE CONTINUE THROUGH THE OVERNIGHT PERIOD. SOLID SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE FOR THE CHS HARBOR TONIGHT WITH
20-25 KT WINDS AND GUSTS UP TO 30 KT POSSIBLE BEHIND THE FRONT.
GIVEN THE COOLER WATERS ALONG THE COAST AND HARBOR...HAVE DELAYED
A GALE WATCH UNTIL WEDNESDAY MORNING WHEN A STRONG WESTERLY WIND
DEVELOPS WITH SFC HEATING OVER LAND. SEAS WILL PEAK 5-8 FT
NEARSHORE WATERS AND 8-11 FT OFFSHORE WATERS LATE.

WEDNESDAY THROUGH SATURDAY...HAZARDOUS MARINE CONDITIONS WILL
PREVAIL THROUGH WEDNESDAY AS A TIGHT PRESSURE GRADIENT REMAINS IN
PLACE BEHIND THE LIFTING LOW PRESSURE SYSTEM OVER THE MID-ATLANTIC
STATES. IN ADDITION...STRONG COLD ADVECTION WILL ENHANCE
MIXING...SUPPORTING GALE FORCE WINDS FOR ALL MARINE ZONES THROUGH
WEDNESDAY AFTERNOON. IN ADDITION...SEAS WILL REMAIN ELEVATED
WEDNESDAY WITH 6 TO 7 FEET NEAR THE 20 NM LINE. HAVE MAINTAINED A
GALE WATCH FOR THE CHARLESTON HARBOR AT THIS POINT AS GUSTS WILL
NEAR 35 KNOTS...BUT OVERALL EXPECT GUSTS TO PREVAIL CLOSER TO 30
KNOTS. THEREAFTER...THE GRADIENT WILL SLOWLY WEAKEN...BUT SMALL
CRAFT HEADLINES WILL BE NEEDED. IN ASSOCIATION WITH DECREASING
WINDS...SEAS WILL SUBSIDE TO 2 TO 4 FEET BY THURSDAY EVENING.
CONDITIONS WILL CONTINUE TO IMPROVE FOR ALL MARINE ZONES THROUGH THE
WEEKEND AS HIGH PRESSURE BUILDS ACROSS THE REGION.

&&

.TIDES/COASTAL FLOODING...
STRONG OFFSHORE WINDS IN WAKE OF THE COLD FRONT TONIGHT WILL
CONTINUE THROUGH WEDNESDAY. THE RESULT WILL BE LARGE AND NEGATIVE
TIDAL DEPARTURES...AS WELL AS A RISK FOR BLOW-OUT TIDES NEAR THE
TIMES OF THE LOW TIDES WEDNESDAY WHEN TIDE LEVELS COULD FALL SOME
1.5 TO 2.0 FT MLLW BELOW PREDICTED LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 10 PM EST WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ350-352-
     354.
     GALE WARNING FROM MIDNIGHT TONIGHT TO 3 PM EST WEDNESDAY FOR
     AMZ350-352-354.
     GALE WARNING UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR AMZ374.
     GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
     FOR AMZ330.
     SMALL CRAFT ADVISORY UNTIL 8 AM EST WEDNESDAY FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...JHP
LONG TERM...
AVIATION...SPR/JHP
MARINE...SPR/JHP/DPB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 5, 3:52 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EST TUE MAR 5 2013

AMZ350-352-354-062100-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
352 PM EST TUE MAR 5 2013

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-062100-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 PM EST TUE MAR 5 2013

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-062100-
CHARLESTON HARBOR-
352 PM EST TUE MAR 5 2013

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-062100-
INLAND BERKELEY-
352 PM EST TUE MAR 5 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST WEDNESDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

   LAKE WIND ADVISORY.

WINDS...WINDY CONDITIONS ARE POSSIBLE WEDNESDAY IN THE WAKE OF
STRONG LOW PRESSURE AND A COLD FRONT. WINDS COULD GUST AS HIGH AS
40 MPH...AND A WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-062100-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
352 PM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS...WINDY CONDITIONS ARE POSSIBLE WEDNESDAY IN THE WAKE OF
STRONG LOW PRESSURE AND A COLD FRONT. WINDS COULD GUST AS HIGH AS
40 MPH...AND A WIND ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 5, 7:19 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EST TUE MAR 5 2013

GAZ087-088-099-100-SCZ040-060100-
ALLENDALE-BULLOCH-CANDLER-JENKINS-SCREVEN-
719 PM EST TUE MAR 5 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
SCREVEN...JENKINS...BULLOCH...CANDLER AND ALLENDALE COUNTIES AFTER
800 PM EST...

AT 714 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST
OF BIRDSVILLE TO 43 MILES WEST OF ALINE...MOVING EAST AT 60 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...ALTMAN...BURTONS FERRY LANDING...BUTTS...CAPTOLO...DENMARK...
DOVER...EMMALANE...GEORGIA SOUTHERN...HERNDON...HILLTONIA...
HOPEULIKIT...HUNTERS...METTER...MIDDLEGROUND...MILLEN...MILLHAVEN...
NEVILS...PERKINS...PORTAL...PULASKI...REGISTER...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...WESTSIDE...WOODCLIFF...APPLETON...
MARTIN AND MILLETT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3288 8213 3292 8209
      3296 8184 3292 8175 3304 8157 3310 8162
      3316 8154 3311 8130 3221 8176 3228 8190
      3227 8197 3232 8224 3236 8226
TIME...MOT...LOC 0018Z 268DEG 53KT 3324 8225 3249 8281

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:19 PM ESTSpecial Weather StatementCHSBulloch, Candler, Jenkins, Screven41 min
Mar 5, 8:02 PM ESTWind AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more22 hr
Mar 6, 5:53 PM ESTSmall Craft AdvisoryCHS16 hr
Mar 6, 5:57 PM ESTLake Wind AdvisoryCHSBerkeley6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.